Louisiana, 2019

Tornado and Damaging Winds in Louisiana, June 19 to 20, 2019

June 19 to 20, 2019 · NWS SHV · 16 events in 6 counties and zones

A weakening complex of showers and thunderstorms entered portions of Northeast Texas during the pre-dawn hours of June 19th, but a strong southwesterly low level jet feeding into these storms interacted with adequate instability still in place for these storms to re-intensify over portions of East Texas, such that they became severe producing damaging winds that downed trees and power lines,…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$350,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A weakening complex of showers and thunderstorms entered portions of Northeast Texas during the pre-dawn hours of June 19th, but a strong southwesterly low level jet feeding into these storms interacted with adequate instability still in place for these storms to re-intensify over portions of East Texas, such that they became severe producing damaging winds that downed trees and power lines, which eventually spread into portions of Northwest Louisiana before weakening again shortly after daybreak.

This complex of thunderstorms left behind a surface boundary which lifted north across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas ahead of an approaching upper level shortwave trough. Strong heating near this surface boundary resulted in the development of moderate instability, with large scale forcing ahead of the approaching trough contributing to the development of a second round of severe thunderstorms during the late afternoon and evening hours across East Texas, which eventually spread into Northwest Louisiana by late evening just prior to midnight. The storms produced damaging winds across Caddo and Bossier Parishes, and even a brief tornado touchdown in Northern Bossier Parish, before finally weakening during the early morning hours of June 20th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 19, 3:46 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 19, 3:46 AM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
446 AM CDT Wed Jun 19 2019

.SHORT TERM.../Today through Thursday/

Current line of convection is just now entering the CWA across
extreme SE OK/NE TX, with the latest mesoscale analysis indicating
increasing convective inhibition over NE TX/SW AR, with the
convection largely driven by momentum and being sustained by a
25-30kt SWrly LLJ. This axis of stronger winds diminishes farther
E into SW AR, thus should see a gradual decrease in intensity
although the associated cold pool should continue to spill ESE
into the remainder of NE TX/much of SW AR and possibly portions of
extreme Nrn LA (as hinted by the latest HRRR) before modifying.
Many of the 00Z CAM solutions suggest that this decaying MCS will
affect at least the Nrn half of the CWA through midday before
diminishing, thus have beefed up pops to likely near/N of the I-20
corridor of NE TX into SW AR, with mid to high chance pops across
extreme Nrn LA, tapering pops across the Srn zones. This weakening
cold pool and convective debris should linger through at least the
first half of the day, before isolation begins to modify the air
mass, and thus have trimmed back max temps this afternoon a bit to
near or below 90. SW winds should warm areas farther S and help to
gradually modify the air mass farther N, as we await the next
developing shortwave trough now over Cntrl CO, which will shift SE
into the Red River Valley by late afternoon/early evening.

While the current MCS should deposit a sfc bndry somewhere over E
TX/Ncntrl LA later today, SW winds should help lift this bndry N
this afternoon once large scale forcing begins to increase across
N and NE TX and possibly into extreme SE OK/SW AR late this
afternoon. The air mass should have enough time to destabilize
later today as at least moderate instability develops indicative
of SBCapes climbing at least to 2500+ J/kg, as steep mid level
lapse rates begin to advect downstream into NE TX ahead of the
trough. Thus, vigorous convective development will be possible,
with one or more convective clusters developing and spreading ESE
across much of the region. Some of the CAMs suggest the convection
building SE into Deep E TX/much of N LA, and thus have beefed up
pops for those areas this evening and overnight, especially as the
convection may build towards the higher instability air as the
SWrly 20-30+ kt LLJ develops and helps to sustain the convection.
Have also inserted svr mention into the forecast late this
afternoon for portions of extreme NE TX/SW AR/SE OK, and for much
of the remainder of the region tonight as this complex spreads
ESE. Damaging winds will be the primary threat, although hail and
locally heavy rainfall/localized flash flooding will be possible
especially at the onset of the event across portions of NE TX until
the convection is able to develop a cold pool and build ESE.

The severe risk should gradually diminish shortly after 06Z
Thursday given increasing inhibition with the stabilizing bndry
lyr, with the primary forcing associated with the shortwave trough
expected to cross the MS River by or shortly before 12Z. Did
retain slight chance pops for much of SW AR/N LA Thursday morning
for any remaining isolated convection that may redevelop along any
ripples in the NW flow in wake of the trough's departure, before
drier and more stable air is advected NE ending any additional
redevelopment. The short term progs also suggest that the air mass
will modify throughout the day with little mixing resulting in the
potential for mid 70s dewpoints across much of the region. Given
the increasing SW low level winds, temps should also rebound into
the mid 90s across much of E TX/Wrn and Cntrl LA, resulting in
heat indices nearing or possibly briefly exceeding 105 degrees.
Will forego any heat headlines with this forecast package as the
current complex and residual bndrys will obviously affect the air
mass across much of the region, but this will require monitoring
for later forecast packages.

15

.LONG TERM.../Thursday Night through Tuesday Night/

The departed upper trough will result in a quiet start to the period
with a weak upper ridge setting up on Friday. As a result, expect an
uptick in temperatures with lower to mid 90s expected for afternoon
highs with little if any chance of rainfall as we officially ring in
the start of summer. This general trend will carry through the first
half of the weekend with warm and muggy overnight conditions and hot
and humid daytime conditions very typical of late June. Rain chances
will remain quite meager through Saturday night with only isolated
coverage expected.

By Sunday, the upper level ridge will transition east of the region
with increasing rain chances ahead of the next upper level trough
shifting into the Southern Plains. The trough will gradually spill
farther E/SE into the lower/mid MS Valley with increasing chances
for showers and thunderstorms through early next week. As a result
of the increasing cloud cover and rainfall, temperatures will dip a
few degrees back closer to seasonal averages mainly in the upper 80s
to lower 90s through Tuesday. Overnight temperatures will also be a
few degrees cooler with upper 60s to lower and mid 70s during early
next week.

/19/

&&

.PREV DISCUSSION... /issued 1202 AM CDT Wed Jun 19 2019/

AVIATION...
VFR conditions will continue across the terminals for the next
several hours. MVFR visibilites will be possible at KELD/KLFK, but
if it occurs, it should be brief. A thunderstorm complex is
anticipated to develop across central Oklahoma overnight and move
near KTYR/KGGG/KTXK near dawn, and KSHV/KLFK/KELD/KMLU by mid-
morning. Right now, VCTS is forecast as confidence is not high
enough yet that thunderstorms will hold together to put into tempo
or prevailing groups.

The thunderstorm complex is anticipated to diminish by late
morning before more thunderstorms, potentially severe with
damaging winds and large hail, develop near KTXK in the late
afternoon to early evening hours. Storms are anticipated to drop
south-southeastward across the remaining TAF sites by late
Wednesday evening. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  72  94  76 /  50  70  20   0
MLU  91  73  91  77 /  30  60  20  10
DEQ  86  68  89  74 /  70  70  10  10
TXK  89  70  91  75 /  70  70  20  10
ELD  90  71  91  75 /  60  70  20  10
TYR  92  72  94  76 /  60  70  10  10
GGG  92  72  94  77 /  50  70  10   0
LFK  93  74  94  77 /  20  50  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15/19
Hazardous weather outlook, Jun 19, 5:20 AM CST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
620 AM CDT Wed Jun 19 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201130-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
620 AM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Thunderstorms are expected to increase today through tonight as an
upper level disturbance advances across the region. Some storms
may be strong to severe with the threat of damaging winds, large
hail, and an isolated tornado also cannot be ruled out. Locally
heavy rainfall could also produce isolated flooding in some areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms are expected to linger across north Louisiana and
southwest Arkansas through midday Thursday before diminishing by
Thursday afternoon. Only isolated showers and thunderstorms are
expected across portions of the region on Friday and Saturday
before becoming more scattered by Sunday through early next week.
Although severe weather is unlikely, a few strong storms may be
possible from Sunday through early next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, should not be needed today or tonight.

19

In the hours before

Special weather statement, Jun 19, 4:09 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
509 AM CDT Wed Jun 19 2019

TXZ124-125-136-191100-
Upshur TX-Smith TX-Wood TX-
509 AM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHERN WOOD AND
SOUTHERN UPSHUR COUNTIES UNTIL 600 AM CDT...

At 509 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Golden to near Malakoff. Movement was east at
40 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Tyler, Whitehouse, Gladewater, Mineola, Lindale, Overton, Bullard,
Troup, Big Sandy, Hawkins, Arp, East Mountain, Hoard, West Mountain,
Noonday, New Chapel Hill, Winona, Union Grove, Red Springs and
Carroll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3268 9559 3265 9554 3266 9470 3265 9477
      3259 9482 3254 9499 3214 9499 3213 9546
      3215 9548 3218 9546 3223 9549 3225 9547
      3230 9545 3231 9546 3236 9545 3248 9559
TIME...MOT...LOC 1009Z 278DEG 34KT 3273 9556 3217 9594

19
Special weather statement, Jun 19, 4:20 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
520 AM CDT Wed Jun 19 2019

TXZ108>112-124>126-138-191100-
Upshur TX-Harrison TX-Cass TX-Camp TX-Marion TX-Wood TX-Franklin TX-
Morris TX-Titus TX-
520 AM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CASS...MARION...NORTHERN
HARRISON...SOUTHERN FRANKLIN...EASTERN WOOD...UPSHUR...MORRIS...TITUS
AND CAMP COUNTIES UNTIL 600 AM CDT...

At 520 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Naples to near Diana. Movement
was east at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mount Pleasant, Atlanta, Gilmer, Pittsburg, Winnsboro, Leesburg,
Mount Vernon, Daingerfield, Jefferson, Linden, Hughes Springs, Lone
Star, Queen City, Naples, Ore City, Omaha, Bivins, Cason, Scroggins
and Smithland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3328 9520 3323 9404 3265 9405 3265 9470
      3266 9475 3265 9477 3264 9540
TIME...MOT...LOC 1020Z 268DEG 48KT 3323 9457 3267 9481

19
Special weather statement, Jun 19, 4:30 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
530 AM CDT Wed Jun 19 2019

ARZ050-051-059-060-070-071-TXZ097-112-191115-
Howard AR-Hempstead AR-Lafayette AR-Sevier AR-Miller AR-
Little River AR-Cass TX-Bowie TX-
530 AM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...HEMPSTEAD...
MILLER...SOUTHERN SEVIER...NORTH CENTRAL LAFAYETTE...SOUTHEASTERN
HOWARD...NORTHEASTERN CASS AND EASTERN BOWIE COUNTIES UNTIL 615 AM
CDT...

At 529 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Ben Lomond to 7 miles
northwest of Queen City. Movement was east at 50 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Texarkana, Hope, Wake Village, Ashdown, Nashville, New Boston,
Stamps, Lewisville, Mineral Springs, Horatio, Foreman, Nash, Hooks,
Redwater, Maud, Red Lick, Fouke, Lockesburg, Emmet and Wilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3401 9379 3398 9365 3396 9362 3395 9353
      3396 9346 3383 9346 3382 9347 3320 9349
      3325 9453 3401 9444
TIME...MOT...LOC 1029Z 272DEG 67KT 3393 9404 3324 9423

19
Special weather statement, Jun 19, 4:40 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
540 AM CDT Wed Jun 19 2019

TXZ137-138-150-151-191130-
Gregg TX-Panola TX-Harrison TX-Rusk TX-
540 AM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR HARRISON...NORTHWESTERN PANOLA...
NORTHERN RUSK AND GREGG COUNTIES UNTIL 630 AM CDT...

At 539 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gladewater to near Tyler. Movement was
east at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Longview, Marshall, Henderson, Kilgore, Carthage, White Oak,
Gladewater, Hallsville, Overton, Tatum, New London, Clarksville City,
Beckville, East Mountain, Liberty City, Joinerville, Turnertown,
Lakeport, Easton and Scottsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3254 9499 3259 9482 3266 9475 3265 9470
      3265 9404 3215 9436 3214 9499
TIME...MOT...LOC 1039Z 269DEG 111KT 3265 9487 3211 9507

19
Local storm report, Jun 19, 5:30 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 AM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     TSTM WND DMG     1 WNW NESBITT           32.59N 94.46W
06/19/2019                   HARRISON           TX   FIRE DEPT/RESCUE

            FIREFIGHTER REPORTS DAMAGE TO HOME, PORCH
            RIPPED OFF HAYNES ROAD OFF HWY 154 NESBITT,
            TX JUST WEST OF MARSHALL.

&&

25
Special weather statement, Jun 19, 5:36 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
636 AM CDT Wed Jun 19 2019

LAZ001-010-TXZ150-151-153-191215-
De Soto LA-Caddo LA-Panola TX-Shelby TX-Rusk TX-
636 AM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO AND
SOUTHWESTERN CADDO PARISHES...PANOLA...CENTRAL RUSK AND NORTHWESTERN
SHELBY COUNTIES UNTIL 715 AM CDT...

At 634 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Tatum to near Mount
Enterprise. Movement was east at 55 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Henderson, Carthage, Logansport, Tenaha, New London, Beckville,
Joaquin, Pinehill, Joinerville, Turnertown, Minden, New Salem, Gary
City, Keachi, Longstreet, Keat Chie, Front, Fairplay, Midyett and
Deadwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3228 9386 3194 9392 3193 9498 3223 9498
      3230 9454
TIME...MOT...LOC 1134Z 272DEG 55KT 3236 9439 3204 9466

19

The radar

The Shreveport radar (KSHV), 9 km away, was scanning. The volume nearest the first event began at 11:49 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
June 19, 5:50 AM CST
Where
Caddo County, 0.59 mi NNW of Lake View
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.528, -93.833

Trees and power lines were downed on Riviera Street between Crawford and Tacoma Blvd.

Thunderstorm Wind, Caddo

When
June 19, 5:58 AM CST
Where
Caddo County, 0.31 mi WSW of Dixie
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.698, -93.835

Large tree limbs were downed on Dixie-Shreveport Road between Whitfield Circle and Sentell Road.

Thunderstorm Wind, Caddo

When
June 19, 6:12 AM CST
Where
Caddo County, 0.79 mi S of Keithville
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.319, -93.832

Large tree limbs were downed on Old Mansfield Road and Mount Bethel Road.

Thunderstorm Wind, Caddo

When
June 19, 6:12 AM CST
Where
Caddo County, 2.93 mi NNW of Forbing
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.437, -93.755

A power line was downed on Southern Avenue and East 75th Street.

Thunderstorm Wind, Caddo

When
June 19, 6:12 AM CST
Where
Caddo County, 0.9 mi SE of La Rosen
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.391, -93.789

A tree was downed on a power line on Boxwood Drive between Francais Drive and Crabapple Drive in the Southern Hills area of South Shreveport.

Thunderstorm Wind, Caddo

When
June 19, 6:15 AM CST
Where
Caddo County, 1.86 mi SW of Dixie Gardens
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.428, -93.718

A light pole was blown down near the intersection of Millicent Way and East Bert Kouns. Several large limbs were also downed in the University Terrace subdivision.

Thunderstorm Wind, Bossier

When
June 19, 6:15 AM CST
Where
Bossier County, 0.72 mi ENE of Honore
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.575, -93.719

Trees were downed, a mailbox was blown away, and shingles were ripped off the roofs of homes on Palmetto Drive in North Bossier City.

Thunderstorm Wind, Bossier

When
June 19, 6:15 AM CST
Where
Bossier County, 1.52 mi SE of Bossier City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.507, -93.699

A tree was blown down on Norman Place in the Shady Grove subdivision of Bossier City.

Thunderstorm Wind, Caddo

When
June 19, 9:25 PM CST
Where
Caddo County, 0.8 mi WSW of Myrtis
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.926, -93.993

Several trees were blown down across Northern Caddo Parish.

Thunderstorm Wind, Caddo

When
June 19, 9:35 PM CST
Where
Caddo County, 1.8 mi SE of Hosston
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.859, -93.861

Several large highway signs were blown over on I-49 North about 1.5 miles south of Highway 2. Several large limbs were downed in the area as well.

Tornado, Bossier

When
June 19, 9:47 PM CST to 9:49 PM CST
Where
Bossier County, 2.09 mi ESE of Alden Bridge to 3.28 mi NW of Bundytown
Rating
EF2
Path length
1.44 mi
Path width
175 yd
Property damage
$350,000
Reported by
NWS Storm Survey
Coordinates
32.756, -93.688

An EF-2 tornado with maximum estimated winds near 130 mph was embedded in a line of severe thunderstorms, and touched down across a forested area northeast of Benton near Butler Hill Road. Based off of drone video, the tornado downed at least a couple hundred trees before it ripped most of the roof off of a two-story single family home, leaving only a small portion of the roof on the second story and the brick exterior walls on the first story standing. This was the worst damage from the tornado, resulting in a high end EF-2 rating. As the tornado continued on to cross Butler Hill Road, it downed and uprooted another couple hundred trees, with several falling on two separate single family homes. The tornado also damaged the roof of an outbuilding before moving on to uproot and snap several additional hardwood and softwood trees.

This was the strongest tornado to occur between the months of June and September in Bossier Parish. This was only the second tornado to ever occur in the month of June in Bossier Parish, with an F-1 tornado recorded in 1992.

Thunderstorm Wind, Bossier

When
June 19, 10:01 PM CST
Where
Bossier County, 1.21 mi WSW of Ivan
Measured
87 kt (100 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.775, -93.550

A NWS Storm Survey confirmed 100 mph straight line wind damage from a pronounced bow echo line of severe thunderstorms across Northeast Bossier Parish. These damaging winds produced intermittent swaths of damage where both hardwood and softwood trees were snapped and uprooted. Extensive tree damage was observed on Highway 157, Bodcau Dam Road, Whittington Road, and Young Road before crossing over into extreme Western Webster Parish.

Thunderstorm Wind, Webster

When
June 19, 10:11 PM CST
Where
Webster County, 4.09 mi N of Sykes Ferry
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.889, -93.449

Several trees and power lines were downed near Sarepta.

Thunderstorm Wind, Claiborne

When
June 19, 10:50 PM CST
Where
Claiborne County, 1.47 mi NW of Aycock
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.715, -92.939

A few trees were downed across Southwest Claiborne Parish.

Thunderstorm Wind, Union

When
June 19, 11:10 PM CST
Where
Union County, 2.23 mi E of Bernice
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.825, -92.612

Trees were blown down about 2 miles east of Bernice.

Thunderstorm Wind, Bienville

When
June 20, 12:00 AM CST
Where
Bienville County, 0.2 mi S of Brice
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.347, -92.980

Trees were blown down along Highway 9 near Bienville, as well as along Highway 155 southeast of Bienville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2019Every state in 2019This day in weather historyThe tornado archive for Louisiana, 2019Warnings in Louisiana, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828810, 828813, 828819, 828821, 838693, 828818, 828822, 828823, 829362, 829358, 829357, 829359, 829361, 829364, 829365, 829360.